MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-54E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2011 and was revised on (b)(6) 2020.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.Update: event description updated based on medical review: metal-stained fluid in joint.Hip was unstable in flexion and ir.Head removed, significant metal corrosion and metallosis in trunnion, had visible damage.Some osteolysis proximally.Stem was stable but decision to remove due to ¿defects¿ and to position better for stability and mobile bearing.Metal staining of tissue throughout.Stem out and modular placed.Cup out to provide more anteversion.New cup 58mm placed.Dual mobility liner.Good stability and rom.
 
Additional Manufacturer Narrative
Reported event an event regarding malposition involving a tritanium shell was reported.The event was confirmed by medical review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: event id: (b)(6).Event date: (b)(6) 2020 (opened (b)(6) 2021).Event description: it was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2011 and was revised on (b)(6) 2020.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.Implants involved: v40 cocr lfit head 36mm/+5mm, accolade plus tmzf stem #3.Anatomic site: left hip.Materials reviewed: 06/16/2020: stryker pi report.On (b)(6) 2011: implant log.Accolade tmzf v40 1270 #3, 6.5mm torx screw 30mm and 25mm, trident x3 100 polyethylene 36mm id x3, 36mm +5mm v40 lfit anatomic head, tritanium hemispherical cluster shell 54mm-e.On (b)(6) 2020: operative note.Revision tha.Preop-pvns, failure with recurrent dislocation.Post-op pvns, recurrent dislocation and trunnionosis and alval.Implants biomet arcos sts stem 18x150, b60 body, g7 58mm multi-hole shell, 4 screws, g liner, dual mobility liner 46od, 28mm+3mm head ceramic.Pt had right tha in 2011, did well until 2019.Had first dislocation (b)(6) 2019 then 2 subsequent dislocations.Had hp aspiration and infection work up all negative.Planed revision.Metal-stained fluid in joint.Hip was unstable in flexion and ir.Head removed, significant metal corrosion and metallosis in trunnion, had visible damage.Some osteolysis proximally.Stem was stable but decision to remove due to ¿defects¿ and to position better for stability and mobile bearing.Frozens negative.Metal staining of tissue throughout.Stem out and modular placed.Cup out to provide more anteversion.New cup 58mm placed.Dual mobility liner.Good stability and rom.Routine closure.Confirmation: a revision surgery was performed for hip instability.Intraoperatively, trunnion corrosion was found.Increased metal levels, device recall, and/or injuries could not be confirmed without additional medical records.Root cause: root cause of the revision was hip instability.The implant position was not felt ideal intraoperatively which would be a primary cause for instability.Abductor and other soft tissue injuries that could lead to hip instability and which would be associated with corrosion products were not documented.Increased metal levels were not established, but if present would be associated with the trunnion corrosion.Records were not provided to establish injuries outside of the revision surgery and history of dislocation.The finding of trunnion corrosion would be associated with an lfit-accolade tmzf problem, product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about april 12, 2011 and was revised on (b)(6) 2020.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.12 nov 2021 , event description updated based on med review " metal-stained fluid in joint.Hip was unstable in flexion and ir.Head removed, significant metal corrosion and metallosis in trunnion, had visible damage.Some osteolysis proximally.Stem was stable but decision to remove due to ¿defects¿ and to position better for stability and mobile bearing.{.} metal staining of tissue throughout.Stem out and modular placed.Cup out to provide more anteversion.New cup 58mm placed.Dual mobility liner.Good stability and rom.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key12819149
Report Number0002249697-2021-01904
Device Sequence Number18082264
Product Code LPH
UDI-Device Identifier07613327040142
UDI-Public07613327040142
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Model Number502-03-54E
Device Catalogue Number502-03-54E
Device Lot NumberMJPD2X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexFemale